Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 11, 2007, 6:18 PM MST for Pinal County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2007, 6:18 PM MST (01:18 UTC)
- Expired
- Sep 11, 2007, 7:00 PM MST
- In force
- 42 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 22 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2945 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 120118
SVRPSR
AZC021-120200-
/O.NEW.KPSR.SV.W.0045.070912T0118Z-070912T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
618 PM MST TUE SEP 11 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...FLORENCE JUNCTION...FLORENCE...
* UNTIL 700 PM MST
* AT 612 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORENCE JUNCTION...QUEEN
VALLEY AND HIGHWAY 60. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3321 11158 3322 11158 3326 11158 3340 11149
3337 11125 3315 11114 3302 11139
TIME...MOT...LOC 0118Z 353DEG 0KT 3329 11132
$$
MEYERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:55 PM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 11, 2:55 PM MST, 3 hours 23 minutes before
AZZ020>028-CAZ030>033-120600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST TUE SEP 11 2007 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL RESULT IN SUNNY HOT DAYS THE REST OF THIS WEEK THROUGH THIS COMING WEEKEND. DRY AIR OVER MOST OF THE AREA IS EXPECTED TO CONFINE THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THROUGH THIS EVENING AND WEDNESDAY. DRY WEATHER WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS IS EXPECTED OVER THE ENTIRE AREA THURSDAY THROUGH THIS COMING WEEKEND WITH TEMPERATURES CONTINUING ABOVE AVERAGE FOR MID SEPTEMBER. && .SHORT TERM... TONIGHT THROUGH FRIDAY... UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY 1 TO 3 DEGREES WARMER EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY...EXCEPT 4 OR 5 DEGREES WARMER FROM THE YUMA AREA WEST AND NORTHWEST ACROSS IMPERIAL COUNTY INCLUDING IMPERIAL AND EL CENTRO. DEW POINT TEMPERATURES WERE CLOSE TO THE SAME EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY...EXCEPT IT WAS DRIER WITH DEW POINT TEMPERATURES 4 TO 10 DEGREES LOWER FROM IMPERIAL NORTHWEST. IT WAS SOMEWHAT BREEZY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA WITH WIND GENERALLY FROM THE EAST AND SOUTHEAST AT 15 TO 25 MPH THIS MORNING AND 10 TO 20 MPH EARLY THIS AFTERNOON. WIND WAS LIGHT AND VARIABLE OR NEAR CALM IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH EARLY THIS AFTERNOON. SURFACE HIGH PRESSURE THAT HAS BUILT SOUTH OVER COLORADO AND NEW MEXICO WAS RESPONSIBLE FOR THE BREEZY CONDITIONS FROM THE EAST AND SOUTHEAST IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THIS MORNING AND TO A LESSER EXTENT THIS AFTERNOON. THE CENTER OF STRONG HIGH PRESSURE ALOFT WAS MOVING WEST OVER SOUTHWEST ARIZONA THIS AFTERNOON AND WILL BE CENTERED OVER EXTREME NORTHERN BAJA CALIFORNIA BY TONIGHT AND WEDNESDAY. THE SOUTHERN END OF A WEAK LOW PRESSURE SYSTEM MOVING EAST ACROSS THE WESTERN UNITED STATES WILL MOVE MAINLY ACROSS NORTHERN ARIZONA TONIGHT INTO WEDNESDAY. ENOUGH MOISTURE REMAINS FOR THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS MAINLY SOUTH AND EAST OF THE GREATER PHOENIX AREA THROUGH THIS EVENING AND EAST OF GLOBE WEDNESDAY AFTERNOON AND EVENING. OTHERWISE...THE STRONG HIGH PRESSURE SYSTEM ALOFT WILL RESULT IN MOSTLY CLEAR NIGHTS AND SUNNY HOT DAYS AT LEAST THROUGH FRIDAY. TEMPERATURES WILL BE CLOSE TO HEAT ADVISORY LEVELS IN THE DESERT AREAS AND A HAZARDOUS WEATHER OUTLOOK HIGHLIGHTS THIS. THE HIGH PRESSURE CENTER WILL MOVE BACK EAST OVER SOUTHERN ARIZONA AS A LOW PRESSURE SYSTEM WEST OF SOUTHERN CALIFORNIA NEAR 135 DEGREES WEST MOVES TOWARD THE COAST. AS THIS HAPPENS...DRY AIR WILL SPREAD OVER THE ENTIRE AREA BY THURSDAY AND FRIDAY. ALSO...HIGH TEMPERATURES ARE EXPECTED TO LOWER SLIGHTLY IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... H5 RIDGE WILL STAY WITH US THROUGH THE WEEKEND FOR A CONTINUATION OF HOT AND DRY CONDITIONS. MODELS SUGGESTING THAT LARGE UPPER LEVEL LOW SITTING OFF THE WEST COAST WILL BEGIN TO FINALLY MAKE SOME HEADWAY AGAINST THE H5 RIDGE EARLY NEXT WEEK AS SEVERAL SHORTWAVES ROUND THE BASE OF THE TROUGH. INCLUDED A MENTION OF SLIGHT PRECIP CHANCES MONDAY OVER SRN GILA COUNTY AS MAIN WAVE MOVES ACROSS THE AREA. FAR EASTERN CWA COULD BE A IN AN AREA WHERE JET DYNAMICS ARE JUXTAPOSED WITH LOW LEVEL MOISTURE/INSTABILITY. THE WAVE TRANSVERSING THE REGION WILL LIKELY LEAD TO A COOLING OF A FEW DEGREES IN THE MINS...BUT TEMPS WILL STILL BE AT OR SLIGHTLY ABOVE NORMAL. SO AS OF RIGHT NOW...FALL IS NOT YET IN SIGHT. && .AVIATION... SEPTEMBER 11 2140 UTC (SEPTEMBER 11 1440 MST) THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN IN FAR SOUTHWEST MARICOPA COUNTY...AND WELL NORTH AND NORTHEAST OF KPHX. NOT EXPECTING THESE TO PROPAGATE VERY FAR INTO THE SOUTH-CENTRAL DESERTS THIS EVENING. LOOK FOR MAINLY VARIABLE WINDS THIS EVENING WITH WINDS GENERALLY LESS THAN 8-10 KTS. NOT EXPECTING ANY OUTFLOW BOUNDARIES FROM THE DISTANT STORMS TO AFFECT THE PHOENIX AREA AIRPORTS. AFTER DARK WE MAY SEE SOME DEBRIS CLOUDS BETWEEN 12-15 THSD FT MAINLY EAST OF PHOENIX. WESTERN AREA TAFS WILL CONTINUE UNDER CLEAR SKIES...NO AVIATION CONCERNS THERE. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 11 2145 UTC (SEPTEMBER 11 1445 MST) HIGH PRESSURE IS EXPECTED TO CONTINUE ACROSS THE SOUTHERN ROCKIES FOR THE UPCOMING WEEKEND. A LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST...BUT NO SIGNIFICANT INCREASE IN MOISTURE IS EXPECTED ACROSS SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA. THUS...IT WILL BE GENERALLY WARM AND DRY DURING THE WEEKEND AND INTO NEXT WEEK. MINIMUM RH VALUES WILL DROP INTO THE TEENS IN MOST ZONES WITH ONLY MODEST RH RECOVERY DURING THE NIGHT TIME HOURS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...INIGUEZ AVIATION...SIPPLE FIRE WX...SIPPLE
Hazardous weather outlook, Sep 11, 5:03 AM MST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 503 AM MST TUE SEP 11 2007 AZZ020-021-025>027-CAZ031>033-121215- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 503 AM MST TUE SEP 11 2007 /503 AM PDT TUE SEP 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED THIS AFTERNOON ACROSS THE LOWER DESERTS OF SOUTHEAST CALIFORNIA...AND SOUTHWEST AND SOUTH- CENTRAL ARIZONA. HIGH TEMPERATURES WILL GENERALLY RANGE FROM 105 TO 110...WHICH IS 5 TO 10 DEGREES ABOVE NORMAL. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. IF POSSIBLE...SPEND MORE TIME IN AIR-CONDITIONED OR WELL-VENTILATED PLACES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. INIGUEZ
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.